MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 6/40/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 6/40/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428863
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 xeo peripheral dilatation catheter was selected for treatment of a mildly calcified lesion (90 percent stenosis degree) in a moderately tortuous part of the mid sfa.The balloon was delivered to the lesion but could not pass the lesion.The device was withdrawn and the delivery shaft was found kinked.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the device shaft is kinked about 16 mm proximal to the distal x-ray marker.A 0.035 inch reference guidewire was introduced into the device from distal and the kink in the balloon section could be passed, but with slightly increased friction.Functional testing was successfully performed by inflating the balloon up to 9 atm (np) and 16 atm (rbp).Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process controls as well as the final inspection during which the outside shaft of all devices is inspected for kinks and a 100 percent control of the lumen viability is performed.During insertion into the protection ring each device is once again controlled for kinks and damages.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PASSEO-35 XEO 6/40/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21692848
Report Number1028232-2025-01493
Device Sequence Number13069919
Product Code LIT
UDI-Device Identifier07640130452343
UDI-Public(01)07640130452343(17)2705
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number428863
Device Catalogue Number428863
Device Lot Number04244474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown